Hail, Jones
- When
- March 12, 6:40 PM CST
- Where
- Jones County, Ellisville
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.600, -89.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 12, 12:40 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1240 PM CST WED MAR 12 2003 WILL MAKE A FEW CHANGES TO THE POPS TONIGHT. WITH MOSTLY CLEAR SKIES FOR A WHILE...MOISTURE FLOWING IN AND THE BOUNDARY EXPECTED TO CONTINUE MOVING NORTH...SOUTHERN ZONES WILL GET MOST OF THE ACTIVITY TODAY. THUNDERSTORMS WERE ALREADY DEVELOPING OVER THE KMOB CWA AND INCHING TOWARD SOUTHEAST ZONES...WHILE AN AREA OF THUNDERSTORMS WERE DEVELOPING OVER EAST TX/WEST LA. FOG EXTENDS FROM KCLE DOWN TO KGLS...MAY BE A WARM FRONT OR THE TAIL END OF THE FRONT EXPECTED TO MOVE UP FROM THE COAST. MODELS SHOW THE BOUNDARY STRETCHING FROM THE TX/LA BORDER TO MS/AL COAST INTO CENTRAL FLORIDA. THE WAVE EXPECTED TO MOVE ACROSS NORTHERN MS WAS STILL NEAR THE TX PANHANDLE. NORTHERN GROUPS MAY GET A FEW TS/SH TONIGHT...IF ANYTHING HOLDS TOGETHER. INTERSTATE 20 MAY BE THE CUT OFF. REALLY EXPECT RAIN TO DEVELOP NORTH THURSDAY WITH THE SHORTWAVE. WILL PROBABLY INCREASE POPS SOUTH AND LOWER POPS NORTH. WITH MOISTURE AND INSTABILITY INCREASING AREAWIDE...WILL DEFINITELY KEEP THUNDER ALL GROUPS. FOR THURSDAY...MODELS BRING THE SHORTWAVE THROUGH WITH THE BEST INSTABILITY REMAINING SOUTH. UNLESS THE SYSTEM SPEEDS UP...WILL PROBABLY GO WITH AFTERNOON WORDING. WILL NOT FLIP FLOP ON POPS FOR FRIDAY AND SATURDAY...WILL CONTINUE A SLIGHT CHANCE. MODELS ARE MUCH DRIER THAN YESTERDAY...WILL WAIT ON CHANGES. SUNDAY LOOKS WET FOR THE SOUTH. THE BOUNDARY THAT DEVELOPS WITH THE SHORTWAVE THURSDAY... APPEARS TO STALL OFF THE COAST AND SLOWLY MOVE BACK OVER THE WEEKEND...KEEPING RAIN CHANCES IN THROUGH MONDAY. GFS STILL HAS A 989 LOW DEVELOPING OVER THE PLAINS AND MOVING THROUGH THE MIDWEST THROUGH THE WEEK. 250MB WINDS SHOW A FEW JET STREAKS MOVING ACROSS THE AREA THIS WEEKEND...WITH THE AREA IN THE FRONT ENTRANCE REGION BY MONDAY MORNING. WILL CONTINUE RAIN INTO WEDNESDAY...WOULD NOT GO HIGHER THAN A CHANCE AT THIS POINT. GENERALLY WILL NOT MAKE ANY MAJOR CHANGES TO THE FORECAST. WILL GO WITH A MIX FOR TEMPS. GUIDANCE VALUES SEEM OK. PRELIMINARY NUMBERS... JAN 058/077/055/075/049 5352 MEI 056/077/053/073/051 5352 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CST WED MAR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS MAY BE SEVERE...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. IN ADDITION...STORMS THAT DEVELOP ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR MAY ALSO BECOME SEVERE. A VERY WARM AND MOIST AIRMASS IS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. THE AIRMASS WILL COMBINE WITH DAYTIME HEATING AND WEAK UPPER LEVEL DISTURBANCES TO PRODUCE SHOWERS AND THUNDERSTORMS. THE BEST INSTABILITY WILL EXIST OVER SOUTHERN MISSISSIPPI AND WEST OF THE MISSISSIPPI RIVER. AS THE SUN SETS...SHOWERS AND THUNDERSTORMS SHOULD BEGIN DECREASING IN NUMBER AND INTENSITY...HOWEVER WITH WEAK UPPER LEVEL DISTURBANCES MOVING EAST OVER THE AREA...SOME STORMS COULD PERSIST UNTIL AROUND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI FOR TUESDAY AND WEDNESDAY AS A STRONG UPPER LEVEL SYSTEM AND FRONTAL BOUNDARY APPROACH THE LOWER MISSISSIPPI RIVER VALLEY. IN ADDITION...THERE IS A CHANCE OF LOCALLY HEAVY RAINS OVER THE REGION DURING THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CST WED MAR 12 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 8 S JONESVILLE LA 1.75 INCH HAIL
03/12/03 CATAHOULA PUBLIC REPORTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CST WED MAR 12 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM MONTEREY LA 1.75 INCH HAIL
03/12/03 CONCORDIA PUBLIC REPORTThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342567.